Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Had a tattoo done and nipples pierced. Took hydrochlorothiazide and multivitamins. Developed skin rashes. Due to body piercing or vitamin intake?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
I had a tattoo done yesterday as well as my nipples pierced. There is no redness or soreness around the sites. I got up this morning and everything was fine. At 9a I took my hydrochlorothiazide and I started taking vitamin D and a multivitamin. This afternoon I have noticed a red blotchy rash on both of my cheeks, that does not itch. I am wondering what the cuse of this would be the body alterations or an allergic reaction to vitamins?
Posted Wed, 18 Apr 2012 in Medicines and Side Effects
 
 
Answered by Dr. Sudarshan 48 minutes later
Hi XXXXXXX,

Thanks for the query.

As I believe that more information can help a physician suggest better, I would request you to answer the following questions:
• Did you have a similar problem in the past?
• Do you have any similar lesions on any other part of the body like arms, neck, chest?
• Do you have fever /sore throat /joint pain /any systemic symptoms?
• Did you have anytime had sunburn or photosensitivity?
• Do you have any h/o outdoor activity excess sun exposure?
Since how long you are taking vitamins and Hydrochlorothiazide tabs?
Any new cosmetic or other application history?



It would be great if you could upload more pictures of the skin lesions (a close-up and distant view) using upload images section on the right. Alternatively, you can email them to me at YYYY@YYYY with the following subject ATTN to Dr Sudarshan.

Till then you can take tab. cetirizine twice daily.And apply cool soothing lotion like Calamine lotion.
A visit to dermatologist or general practitioner would confirm diagnosis.

Please do write back to me with the details so that I can guide you better.

Awaiting your response.
Dr Sudarshan
Above answer was peer-reviewed by
 
Follow-up: Had a tattoo done and nipples pierced. Took hydrochlorothiazide and multivitamins. Developed skin rashes. Due to body piercing or vitamin intake? 3 hours later
• Did you have a similar problem in the past?• no
Do you have any similar lesions on any other part of the body like arms, neck, chest?• no Do you have fever /sore throat /joint pain /any systemic symptoms?• no Did you have anytime had sunburn or photosensitivity?• most recent 5 years ago Do you have any h/o outdoor activity excess sun exposure? no Since how long you are taking vitamins and Hydrochlorothiazide tabs? hctz- 3 months/vitamins- today is first time
Any new cosmetic or other application history? no


Thank you for your time!
 
 
Answered by Dr. Sudarshan 7 hours later
Hi,

Thanks for the images. I was able to view them.

Mild malar erythema is what I can see.

It can be due to vitamin supplement you took. I suggest you to stop taking the vitamin supplement for a week.

Maintain photo protection; use a good sunscreen during day. Apply calamine at bedtime. The erythema should subside by a week.

However, if it does not subside by 7 days then I suggest that you visit a competent dermatologist or general for examination of the lesions.

You could also try using over the counter antihistaminic like Cetrizine / levocetirizine and applying topical agents like calamine.

I hope I have answered your query and will be available for follow up should you have any. Please accept this answer if you do not have any further queries.

Wish you speedy recovery.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor